Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A fixed-point theorem for $ p$-group actions


Author: Stefan Jackowski
Journal: Proc. Amer. Math. Soc. 102 (1988), 205-208
MSC: Primary 57S17,; Secondary 55P91
DOI: https://doi.org/10.1090/S0002-9939-1988-0915745-9
MathSciNet review: 915745
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove Sullivan's fixed-point conjecture for fixed-point-free actions of compact Lie groups which are extensions of a $ p$-group by a torus. Moreover, we show that for a finite $ p$-group $ G$ and a compact or finitely dimensional paracompact $ G$-space $ X$ the fixed point set $ {X^G}$ is nonempty iff the induced homomorphism of zero-dimensional stable cohomotopy groups $ {\pi ^0}\left( {BG} \right) \to {\pi ^0}\left( {EG{ \times _G}X} \right)$ is injective.


References [Enhancements On Off] (What's this?)

  • [1986] J. F. Adams, J.-P. Haeberly, S. Jackowski, and J. P. May, A generalization of the Segal conjecture, Topology (to appear). MR 935524 (90e:55027)
  • [1972] G. Bredon, Introduction to compact transformation groups, Pure Appl. Math., vol. 46, Academic Press, New York. MR 0413144 (54:1265)
  • [1984] G. Carlsson, Equivariant stable cohomotopy and Segal's Burnside ring conjecture, Ann. of Math. 120, 189-224. MR 763905 (86f:57036)
  • [1972a] T. tom Dieck, Existence of fixed points, Proc. Second Conf. on Compact Transformation Groups, Part I, Lecture Notes in Math., vol. 298, Springer-Verlag, Berlin and New York, pp. 163-169. MR 0362377 (50:14819)
  • [1972b] -, Orbittypen und äquivariante Homologie. I, Arch. Math. 23, 307-317. MR 0310919 (46:10017)
  • [1976] A. L. Edmonds and R. Lee, Compact Lie groups which act on euclidean space without fixed points, Proc. Amer. Math. Soc. 55, 416-418. MR 0420672 (54:8684)
  • [1987] M. Feshbach, The Segal conjecture for compact Lie groups, Topology 26, 1-20. MR 880503 (88f:57075)
  • [1975] W. Y. Hsiang, Cohomology theory of topological transformation groups, Ergeb. Math. Grenzgeb., Band 85, Springer-Verlag, Berlin and New York. MR 0423384 (54:11363)
  • [1979] E. Laitinen, On the Burnside ring and stable cohomotopy of a finite group, Math. Scand. 44, 37-72. MR 544579 (80k:55030)
  • [1984] H. Miller, The Sullivan conjecture on maps from classifying spaces, Ann. of Math. (2) 120, 39-87. MR 750716 (85i:55012)
  • [1983] G. Nishida, On the $ {S^1}$-Segal conjecture, Publ. Res. Inst. Math. Sci. 19, 1153-1162. MR 723464 (85g:55026)
  • [1971] D. Quillen, The spectrum of an equivariant cohomology ring. I, Ann. of Math. (2) 94, 549-572. MR 0298694 (45:7743)
  • [1970] D. Sullivan, Geometric topology. Part I: Localization, periodicity and Galois symmetry, M.I.T. Press, Cambridge, Mass. MR 0494074 (58:13006a)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57S17,, 55P91

Retrieve articles in all journals with MSC: 57S17,, 55P91


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1988-0915745-9
Keywords: $ p$-group, fixed points, equivariant maps, sections, stable cohomotopy, the Sullivan conjecture, the Segal conjecture
Article copyright: © Copyright 1988 American Mathematical Society

American Mathematical Society